MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN 9MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN 9MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS
Model Number 261223
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a perforator (id 261223) did not disengage, it was hot and the metallic part got stuck in the bone.The procedure was completed with a replacement product available.No patient injury, no surgical delay.Test was done before use and it was working as expected.The motor used is motor hose aesculap b braun and the speed was 60000 turn / minutes.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The perforator was returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the perforator unit was inspected using the unaided eye.The perforator unit returned was noted to have a deformed sleeve, likely due to heat, and was separated where the outer drill and white flange meet.The unit was returned without the spring.Ifu testing was performed with no observed anomalies once re-sleeved because it could not be tested in the as-received condition.Functional testing was performed using the same protocol it underwent at finished goods testing prior to release: the unit was found to perform as intended and fulfilled the acceptance criteria.In the failure analysis that was performed, the returned unit was found to work as intended.The complaint could not be verified through failure analysis.Root cause - the complaint was unable to be confirmed in the complaint evaluation.A review of the device history record and trending were performed as part of the evaluation.Likely root cause includes user misuse.

Brand Name
CODMAN 9MM DISPOSBL PERFORATR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14843331
Report Number3014334038-2022-00134
Device Sequence Number17329555
Product Code HBF
UDI-Device Identifier10381780513612
UDI-Public10381780513612
Combination Product (Y/N)N
PMA/510(K) Number
K071931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number261223
Device Catalogue Number261223
Device Lot NumberJ8941P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown